Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Had gallbladder out. Have hepatitis c. Took tylenol with codeine due to sore teeth. Any risk?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
i had my gallbladder out at twentyone.i learnt very early i couldnt drink alcohol or take tylenol with i have hepatitus c.i am 54.female and never used intavenus drugs.recently ive had a couple of drinks and tylenol with codeine because of sore teeth.can that cause my hep to flare up for the first time?please advise.
Posted Wed, 3 Apr 2013 in Liver and Gall Bladder
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Hepatitis C is a virus which in long run may cause chronic liver disease or cirrhosis.
Alcohol intake also causes damage of liver and simultaneous presence of hepatitis C with intake of alcohol may cause liver damage.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, liver function test, renal function test, HCV RNA and HCV virus genotype.

Presence of HCV virus doesn't mean liver damage. Although HCV virus has tendency to cause liver damage in future.
Very effective medicines and interferon injections are available in market for cure of HCV.

As such there is no correlation with codeine and liver damage.
Tylenol contains Acetaminophen and it may cause liver damage when it is taken > 20 gm at a time.

In my personal opinion, you should avoid alcohol for prevention of further liver damage.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor